MAUDE Adverse Event Report: ARTHREX, INC. FLIPCUTTER II, SHORT 9MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. FLIPCUTTER II, SHORT 9MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number FLIPCUTTER II, SHORT 9MM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgery the material broke inside the joint of the knee and debris was produced.The surgeon has cleaned the joint and removed the debris.The surgeon reported that there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.09-nov-2021 update: further information were provided that the reported event occurred during an anterior cruciate ligament surgery and that the tip of the cutter broke.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed, the tip of the device broke.The cutter tip is loose, the actuator tube is broken and the inner shaft is twisted.No further damage was observed.A likely cause of the event is prying/leveraging the device during use.

Brand Name
FLIPCUTTER II, SHORT 9MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12895873
Report Number1220246-2021-04007
Device Sequence Number12190381
Product Code HWE
UDI-Device Identifier00888867004436
UDI-Public00888867004436
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberFLIPCUTTER II, SHORT 9MM
Device Catalogue NumberAR-1204AS-90
Device Lot Number1004108911
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown